Doctor insights on:
Felbatol Seizure Agent
Seizures (Uncontrollable Jerking Of Limbs) (Definition)
A seizure is a symptom in which a person has a convulsion or epileptic attack, usually involving jerking movements of the head, limbs, and rest of the body. It represents abnormal brain function, and can be caused by fever (mainly in young children), by brain infections or tumors, by drug abuse or overdoses, by chemical imbalances, sleep deprivation, etc. ...Read more
Very Few..: Very few actually precipitate (cause) seizures, although many anesthetic drugs and drugs administered in the "peri-operative . Period" do lower the seizure threshold. This might "increase" the possibility of a seizure if these drugs were given in unusually large amounts, which they rarely are...Narcotics, ketamine, anticholinergics, antihistamines, insulin, some antibiotics. No worry! ...Read moreSee 2 more doctor answers
Is monoclonal epilepsy, tonic clonic seizure, tonic seizure and clonic seizure are the same ( grand mal)?
No: Juvenile moloclonal epilepsy is a generalized epilepsy, which occurs in the age group from 12-16yo. Grand mal seizures are usually generalized type of seizures and has two phases. In the tonic phase, loss of conciousness occurs and muscle contraction causes the person to fall down. The clonic phase is the rhythmic contraction of muscles, alternating b/w flexion and relaxation. Thanks. ...Read more
Can an anti-epileptic drug such as keppra (levetiracetam) prevent seizures that happen from taking tramadol?
Perhaps.: In theory, the answer is yes. However, the vast majority of patients who do not already have a seizure disorder will never have seizures or seizure-like activity if they remain below 300mg/day of tramadol. If seizure-like activity is noted, the better choice is to eliminate tramadol, rather than minimize side effects with yet another medication. ...Read more
With Your Doctor: Weaning off of Keppra (levetiracetam) will depend on the dosage and length of time on the medication. It would be tapered down, much the same as it is generally started. Because of complications, it should only be done under your doctor's supervision. It is not something to try on your own at home. ...Read moreSee 1 more doctor answer
Which causes asthenia after not taking; 1-Haloperidol
No: Hypoglycemic seizures will not typically respond to anti-epileptic medications. The main treatment will be to keep your blood glucose level up by eating small frequent meals. However, be cautious, because a person can have both hypoglycemic seizures and epileptic seizures. So you may need to take a seizure med like Dilantin and watch your blood sugar levels. ...Read more
Effective in most: The choice depends on you and your doctor. ...Read more
Can be effective: Phenytoin is one of the oldest patent medicines used to treat epilepsy. It has been an effective treatment. Due to its sedating effect and other side effects, newer agents have replaced it as a first line treatment. It continues to be an effective alternative treatment. ...Read more
M an epileptic patient.I used to take 3 med.Lamictal50mg, topamax100mg, depakene (valproic acid)1500mg twice a day.My new doc changed depakene (valproic acid) to tegretol250mg.Its ok?
Which is essential for bipolar depression to not mope ill
1-Haloperidol Carbamazepine Lamotrigine Biperiden Methocarbamol
Why keppra (levetiracetam) or valporic acid prescribed by doctor to a non epileptic myoclonus patient? Trembling of hands, migraine are side effects of valporic acid?
Valproic acid: Causes tremors of the hands very frequently. It is uncommon for it to cause migraines; in fact, it it's widely used to prevent migraines ...Read more
What has more side effects Dilantin or topamax (topiramate) and can topamax (topiramate) cause seizures?
Jeff24, U need help: I see that you posted many questions all related to your "seizure" which you may have had 14 yrs ago. Despite multiple answers from different docs, you are not satisfied and seem to obsess about this issue quite abit. Topamax (topiramate) is actually used to treat both seizure and migraine. Jeff24, call your doc and make an appointment for follow-up. I think you have obscessive-compulsive-disorder. Good luck. ...Read more